MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD. PURITAN BENNETT; CUFF, TRACHEAL TUBE, INFLATABLE

PLEXUS MANUFACTURING SDN. BHD. PURITAN BENNETT; CUFF, TRACHEAL TUBE, INFLATABLE
Model Number 180-03
Medical Device Problem Codes Smoking (1585); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during installation and starting the new cuff controller, smoke was coming out of the device for about 20 seconds and switched off the unit.There were no indicators of an error.There was no patient involvement and no injury to operators.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the battery experienced a thermal event.There were signs of leakage on the sides and on the battery positive terminal.There were also signs of where the plastic sleeve of the battery had melted and indentations on the battery.Further investigation revealed damage to both the pcb and a blown fuse.There was evidence of burning and melting plastic to various surface mounted components, including integrated circuits, connector interfaces and the pcb itself.It was reported that during installation; after inserting the battery correctly, the unit blew air briefly after 20 seconds and started smoking very badly without putting the unit on.The unit was not connected to the mains.The battery also appears to have exploded.The battery was quickly removed and the device stopped smoking.There were no indicators of an error.The reported issue was confirmed.The most likely cause was determined to be a component issue.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b5, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the battery experienced a thermal event.There were signs of leakage on the sides and on the battery positive terminal.There were also signs of where the plastic sleeve of the battery had melted and indentations on the battery.Further investigation revealed damage to both the pcb and a blown fuse.There was evidence of burning and melting plastic to various surface mounted components, including integrated circuits, connector interfaces and the pcb itself.It was reported that during installation, after inserting the battery correctly, the unit blew air briefly after 20 seconds and started smoking without putting the unit on.The unit was not connected to the mains.The battery also appeared to have exploded.The battery was quickly removed and the device stopped smoking.There were no indicators of an error.The reported issue was confirmed.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during installation, after inserting the battery correctly, the unit blew air briefly after 20 seconds and started smoking without putting the unit on.The unit was not connected to the mains.The battery also appeared to have exploded.The battery was quickly removed and the device stopped smoking.There were no indicators of an error.There was no patient involvement and no injury to operators.

Brand Name
PURITAN BENNETT
Common Device Name
CUFF, TRACHEAL TUBE, INFLATABLE
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD.
bayan lepas fiz, phase ii
bayan lepas,pin 11900
MY  11900
Manufacturer (Section G)
PLEXUS MANUFACTURING SDN. BHD.
bayan lepas fiz, phase ii
bayan lepas,pin 11900
MY   11900
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20446329
Report Number3004593495-2024-00041
Device Sequence Number15476542
Product Code BSK
UDI-Device Identifier10884521782495
UDI-Public10884521782495
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K202874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number180-03
Device Catalogue Number180-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/12/2024
02/20/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date01/11/2025
03/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown